Jump to content
Linus

Christopher Lane: Antidepressant Withdrawal and Scientific Consensus

Recommended Posts

Linus

Superb article in Psychology Today by the equally superb Christopher Lane : Antidepressant Withdrawal and Scientific Consensus. Why did academic psychiatry take two decades to recognize the condition?

 

https://www.psychologytoday.com/intl/blog/side-effects/201908/antidepressant-withdrawal-and-scientific-consensus

 

"Meanwhile, to audiences too large to be ignored, psychiatrists themselves wrote of their own persistent adverse effects, which they documented as “strange and frightening and torturous” experiences lasting weeks, underscoring to those still prone to mishear that there was indeed a problem—one of enormous scope, given the scale of prescribing. It seemed to take psychiatrists themselves suffering from AW before enough people would listen. One such psychiatrist in Scotland was then subject to the same kind of “gaslighting” (his word) by colleagues at the Royal College of Psychiatry, London. Apparently, they were so enamored by the “preferred narrative” that even for their colleague to dispute it gave rise to charges that he was suffering from mental illness."

 

"That is where we are. This is what happens when a “preferred narrative” collapses under the weight of long-suppressed counter-evidence. Those who have invested decades and careers in its assumptions are likely to try to cling to its illusions, seemingly unaware that in doing so they’re misinforming their patients on the high probability of AW and other adverse effects."

 

 

  • Like 1

Share this post


Link to post
Share on other sites
Altostrata

bump

Share this post


Link to post
Share on other sites
sunnysideup69
On 8/26/2019 at 5:37 PM, Linus said:

 

"That is where we are. This is what happens when a “preferred narrative” collapses under the weight of long-suppressed counter-evidence. Those who have invested decades and careers in its assumptions are likely to try to cling to its illusions, seemingly unaware that in doing so they’re misinforming their patients on the high probability of AW and other adverse effects."

 

 

 

Wow, incredible...

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy